[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.125.253. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1975

Presumed Generalized Exfoliative Dermatitis to Lidocaine

Author Affiliations

Davis and San Francisco, Calif

Arch Dermatol. 1975;111(2):266. doi:10.1001/archderm.1975.01630140124022

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  Since its introduction in 1948, lidocaine hydrochloride, an acetanilide derivative, has become a widely used local anesthetic because of the rarity of toxic effects. Only 11 cases of presumed hypersensitivity reactions, such as urticaria, anaphylactoid reactions, and convulsions have been published. We report a patient with generalized papulovesicular lesions leading to exfoliative dermatitis.

Report of a Case.—  A 21-year-old man was referred because of generalized papulovesicular eruption. He had no history of previous skin disease or allergy. A phenobarbital-belladonna mixture and thiamine hydrochloride capsules were the drugs he received orally recently. He had for the first time 2% lidocaine hydrochloride with epinephrine, 1:50,000, injections as a dental anesthetic the previous month.Three days after the second injection, he developed a papular pruritic eruption on his arms. A flare-up occurred one day after the third injection. This eruption became generalized the following week, but spared the palms and

First Page Preview View Large
First page PDF preview
First page PDF preview
×